Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 31, 2015, 7:26 PM CDT for Lawrence County, Tennessee. It was in force for 18 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2015, 7:26 PM CDT (00:26 UTC)
- Expired
- Mar 31, 2015, 7:44 PM CDT
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 122 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:28 PM CDT | HAIL 1 | St. Joseph, TN | |
| Mar 31, 7:30 PM CDT | HAIL 0.75 | 1 Ssw Loretto, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2647 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
628
WUUS54 KOHX 010026
SVROHX
TNC099-010100-
/O.NEW.KOHX.SV.W.0005.150401T0026Z-150401T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
726 PM CDT TUE MAR 31 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 800 PM CDT
* AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
LORETTO...MOVING EASTSOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LORETTO AND FIVE POINTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3500 8743 3500 8757 3501 8758 3512 8752
3508 8722 3500 8723 3499 8740
TIME...MOT...LOC 0026Z 288DEG 30KT 3504 8746
$$
FORECASTER:BOYD2 follow-up statements
608
WWUS54 KOHX 010037
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
737 PM CDT TUE MAR 31 2015
TNC099-010100-
/O.CON.KOHX.SV.W.0005.000000T0000Z-150401T0100Z/
LAWRENCE TN-
737 PM CDT TUE MAR 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN LAWRENCE COUNTY...
AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LORETTO...MOVING EASTSOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
FIVE POINTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3500 8743 3500 8745 3500 8748 3501 8751
3511 8746 3508 8722 3500 8723 3499 8741
TIME...MOT...LOC 0036Z 289DEG 23KT 3504 8740
$$
BOYD658
WWUS54 KOHX 010044
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
744 PM CDT TUE MAR 31 2015
TNC099-010054-
/O.CAN.KOHX.SV.W.0005.000000T0000Z-150401T0100Z/
LAWRENCE TN-
744 PM CDT TUE MAR 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IS CANCELLED...
THE STORM HAS WEAKENED.
LAT...LON 3500 8743 3500 8745 3500 8748 3501 8751
3511 8746 3508 8722 3500 8723 3499 8741
TIME...MOT...LOC 0044Z 289DEG 21KT 3503 8736
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:16 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 31, 6:16 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 616 PM CDT TUE MAR 31 2015 .UPDATE... 00Z AVIATION UPDATE. && .AVIATION... VFR. STORMS HAVE HELD OFF TO THE SOUTH...AND LOOK TO REMAIN SOUTH OF ALL TERMINALS THIS EVENING. WINDS SHOULD CALM DOWN BELOW 5 KNOTS WITHIN THE NEXT FEW HOURS FOR ALL TERMINALS...AND REMAIN LIGHT AND VARIABLE OVERNIGHT. MID MORNING TOMORROW EXPECT EASTERLY TO SOUTHEASTERLY WINDS AROUND 5 TO 10 KNOTS...WITH CONTINUED VFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 433 PM CDT TUE MAR 31 2015/ MESOSCALE UPDATE... CURRENTLY STORMS JUST SOUTH OF ALABAMA BORDER WORKING IN AN EAST-SOUTHEAST DIRECTION. SURFACE FRONT BASED ON DEWPOINT FIELD DOWN ACROSS SOUTHERN MIDDLE TENNESSEE JUST BARELY NORTH OF THE ALABAMA BORDER WITH 60 DEGREE DEWPOINT IN HUNTSVILLE AND 43 AT NASHVILLE. CURRENTLY CONVECTION ACROSS NORTHERN MISSISSIPPI AND NORTHERN ALABAMA TO LIKELY REMAIN SOUTH OF MY CWA...HOWEVER COULD SEE AN ISOLATED STORM DEVELOPING IN FAR SOUTHWEST MIDDLE TENNESSEE NEXT 1 TO 2 HOURS. CONVECTION OVER FAR SOUTHEAST MISSOURI...BOOTHEEL AREA HAS FIRED ALONG FRONTAL BOUNDARY THAT EXTENDS OUT OF SOUTHERN MIDDLE TENNESSEE UP INTO THE BOOTHEEL AREA...THEN BACK INTO SOUTHWEST MISSOURI. DEWPOINTS ARE IN THE LOW TO MIDDLE 50S IN THE BOOTHEEL. STORMS CONTINUE TO CLUSTER WITH NEW DEVELOPMENT TAKING PLACE LAST HOUR. H-TRIPLE-R TAKES THIS ACTIVITY DOWN INTO WESTERN TENNESSEE AND DIMINISHES IT OVER THE NEXT 2 TO 3 HOURS. THIS SEEMS REASONABLE AS I WOULD EXPECT ACTIVITY TO RIDE ALONG FRONTAL SURFACE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 06
Hazardous weather outlook, Mar 31, 5:00 AM CDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE MAR 31 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-011000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON FOR LOCATIONS SOUTH OF INTERSTATE 40 AND WEST OF INTERSTATE 65 APPROACHING THE TENNESSEE...ALABAMA BORDER. THE MAIN CONCERN WITH STRONG THUNDERSTORMS THAT DO DEVELOP WILL BE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG STORMS WILL BE POSSIBLE AGAIN THURSDAY AND FRIDAY AFTERNOONS FOR ALL OF MIDDLE TENNESSEE. THE MAIN CONCERN WITH STRONG THUNDERSTORMS THAT DO DEVELOP WILL BE STRONG GUSTY WINDS AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Mar 31, 5:17 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT TUE MAR 31 2015
TNZ093>095-312300-
GILES-LAWRENCE-WAYNE-
517 PM CDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND WAYNE
COUNTIES...
AT 510 PM CDT...ISOLATED STRONG THUNDERSTORMS WERE DEVELOPING RIGHT
ALONG THE ALABAMA BORDER. STORM MOVEMENT WAS EASTSOUTHEAST AT 30 MPH.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH CAN BE EXPECTED.
NO PLACE OUTDOORS IS SAFE WHEN THERE IS LIGHTNING. MOVE INDOORS OR
INTO A VEHICLE IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3500 8798 3529 8799 3530 8802 3539 8803
3541 8798 3543 8801 3544 8763 3540 8757
3542 8745 3544 8745 3544 8706 3541 8701
3541 8693 3532 8691 3530 8686 3532 8685
3499 8685
BOYDLocal storm report, Mar 31, 6:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
631 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL ST. JOSEPH 35.03N 87.51W
03/31/2015 M1.75 INCH LAWRENCE TN AMATEUR RADIO
QUARTER TO GOLF BALL HAIL. HIGHWAY 43 AT ST. JOSEPH IS
COVERED IN HAIL.
&&
EVENT NUMBER OHX1500412
JACKSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:32 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 28 min |
| Mar 31, 7:51 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.